High Wind, Oneida
- When
- April 7, 12:00 PM CST to 7:00 PM CST
- Where
- Oneida forecast zone
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
A strong low pressure system dragged an occluded front through Wisconsin as the low moved northeast across Minnesota. High winds behind the front downed numerous trees, tree limbs and power poles across central, east central and northeast Wisconsin.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A strong low pressure system dragged an occluded front through Wisconsin as the low moved northeast across Minnesota. High winds behind the front downed numerous trees, tree limbs and power poles across central, east central and northeast Wisconsin. The wind removed part of the roof of a building in Rosholt (Portage co.) and knocked over a billboard in Outagamie county. The wind and accompanying warm and dry air contributed to the development of grass fires in the Coloma and Red Granite (Waushara co.) areas.High winds drove slabs of ice from Lake Winnebago onto the shore. A dead end street in Oshkosh (Winnebago co.) at Lake Winnebago was piled with a 20-foot to 30-foot high mountain of ice that threatened at least one home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 7, 7:15 AM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT SAT APR 7 2001
HAD UPDATED ZONES TO INCLUDE NC WI IN THE WIND ADVISORY. MOST INTENSE
WINDS CURRENTLY OCCURRING FROM NE NEB INTO NW IA AND FAR SW MN...IN
REGION OF VERY STG ISALLOBARIC GRADIENT. WITH STRONGEST WINDS DEVELOPING
CLOSER TO THE SFC LOW CENTER...FELT COMPELLED TO EXPAND THE ADVSY AREA
FARTHER NW. WOULD NOT BE TOTALLY SURPRISED IF THE DAY SHIFT NEEDS TO
UPGRADE THE ADVSY TO A WARNING ACROSS THE WHOLE CWA LATER THIS MORNING.
TEMPS IN EASTERN IA AND PARTS OF IL HAVE ALREADY WARMED WELL INTO THE
60S WITHOUT THE AID OF DAYTIME HEATING...AND MOST OF GRB CWA WILL SEE
SOME SUNSHINE TODAY. HAVE BOOSTED MAX TEMPS ANOTHER NOTCH FOR ALL ZONE
CUTS. ONLY ISOLD SHRA REMAINED ACROSS NORTHERN WI AS OF 13Z...SO REMOVED
MORNING PRECIP MENTION FROM THE ZONES.
.GRB...HIGH WIND WARNING THIS AFTERNOON AND EVENING EC WI
WIZ022-038>040-045-048>050p-
WIND ADVISORY THIS AFTERNOON AND EVENING NC/C/NE WI
WIZ005-010>013-018>021-030-031-035>037
KIECKBUSCH
WWW.CRH.NOAA.GOV/GRBWIZ005-010>013-018>022-030-031-035>040-045-048>050-071500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT APR 7 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE FORECAST AREA THIS AFTERNOON. SCATTERED THUNDERSTORMS...A FEW POSSIBLE SEVERE...WILL DEVELOP MAINLY NORTHWEST OF A LINE FROM STEVENS POINT TO KESHENA TO CRIVITZ THIS AFTERNOON. IT APPEARS THAT THE ATMOSPHERE MAY BE TOO DRY TO SUPPORT THUNDERSTORM ACTIVITY FARTHER TO THE SOUTHEAST...BUT ISOLATED STORMS CANNOT BE RULED OUT. ANY STRONG STORMS THAT DO DEVELOP COULD EASILY PRODUCE DAMAGING WINDS GUSTS AS HIGH AS 70 TO 80 MPH. SOME LARGE HAIL IS ALSO POSSIBLE. STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL MOVE TOWARD THE MINNESOTA ARROWHEAD THIS AFTERNOON. A LARGE DRY SLOT WILL WRAP INTO WISCONSIN ON THE EAST SIDE OF THIS SYSTEM...HELPING TO ERODE THE CLOUD COVER OVER AREA THIS MORNING. THE RESULTING SUNSHINE SHOULD HELP TO DESTABILIZE THE AIR MASS. STORMS WILL LIKELY REDEVELOP ACROSS PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN BY EARLY AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. THESE STORMS SHOULD THEN SHIFT RAPIDLY NORTHEAST OUT OF THE FORECAST AREA LATE IN THE DAY. DUE TO THE STRENGTH OF THE SURFACE LOW PRESSURE SYSTEM AND THE WINDS ALOFT...STRONG NON-CONVECTIVE WIND GUSTS ARE ALSO ANTICIPATED TODAY. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE IN THE FOX VALLEY AND LAKESHORE AREAS...WHERE A HIGH WIND WARNING HAS BEEN POSTED FOR THE AFTERNOON AND EVENING HOURS. WEATHER SPOTTER GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
18 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242249, 5242250, 5242251, 5242252, 5242253, 5242254, 5242255, 5242256, 5242257, 5242258, 5242259, 5242260, 5242261, 5242262, 5242263, 5242264, 5242265, 5242266.